MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A C-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8706
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date; and a suture was used.During the procedure, the suture frayed during use.Another like device was used to complete the procedure.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: g07002 device not returned.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the lot number: attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/31/2024.H3 investigational summary: the product was returned to ethicon for evaluation.The returned product determined that it was received one open sample that pertained to the product code epm8706.This product code is multistrand and contains four strands double armed per packet.Upon initial inspection of the sample, it was noted that there were two needle suture pieces, a suture piece, and one needle suture combination.Crimping marks were observed in the strands of the suture pieces, and the ends appeared to be cut, possibly caused by a surgical instrument.Additionally, no anomalies or issues related to fraying sutures were found in the needle suture combination.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 4X30IN 6-0 D/A C-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
1000 route 202
raritan 08869 0151
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19145127
Report Number2210968-2024-04604
Device Sequence Number7443741
Product Code GAW
UDI-Device Identifier10705031206854
UDI-Public10705031206854
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8706
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date04/19/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown